Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


On Fermat's quotient, base two

Author: D. H. Lehmer
Journal: Math. Comp. 36 (1981), 289-290
MSC: Primary 10-04
MathSciNet review: 595064
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper extends the search for solutions of the congruence

$\displaystyle {2^{p - 1}} - 1 \equiv 0\quad \pmod {p^2}$

to the limit $ p < 6 \cdot {10^9}$. No solution, except the well-known $ p = 1093$ and $ p = 3511$, was found.

References [Enhancements On Off] (What's this?)

  • [1] J. Brillhart, J. Tonascia, and P. Weinberger, On the Fermat quotient, Computers in number theory (Proc. Sci. Res. Council Atlas Sympos. No. 2, Oxford, 1969) Academic Press, London, 1971, pp. 213–222. MR 0314736 (47 #3288)
  • [2] A. Wieferich, "Zum letzen Fermatschen Theorem," J.für Math., v. 136, 1909, pp. 293-302.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10-04

Retrieve articles in all journals with MSC: 10-04

Additional Information

PII: S 0025-5718(1981)0595064-5
Article copyright: © Copyright 1981 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia